| Model Number |
FAF09050 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/29/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that after deployment of an endovascular stent graft in an upper arm loop graft at the venous anastomosis, upon removal of the deployment system guided fluoroscopy demonstrated the distal radiopaque marker (distal tip of the deployment system) was located at the proximal end of the vascular stent; the distal tip remained on the guidewire.Reportedly, right femoral access was gained and a snare was used to remove the detached tip of the delivery system.The snare device and detached tip were removed with the introducer sheath as one unit.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the entire delivery system was not returned, the atraumatic distal tip was returned.The investigation was confirmed for detached tip as only the distal tip was returned.The root cause could not be determined based upon available information.It was unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Precautions: faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Potential complications and adverse events: delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).
Event or Problem Description